Abstract and Applied Analysis
Volume 2004 (2004), Issue 5, Pages 361-370

Zero-dispersion limit for integrable equations on the half-line with linearisable data

A. S. Fokas1 and S. Kamvissis2

1Department of Applied Mathematics and Theoretical Physics, University of Cambridge, Cambridge CB3 0WA, UK
2Max-Planck-Institut für Mathematik, Vivatsgasse 7, Bonn 53111, Germany

Received 4 December 2002

Copyright © 2004 A. S. Fokas and S. Kamvissis. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We study the zero-dispersion limit for certain initial boundary value problems for the defocusing nonlinear Schrödinger (NLS) equationand for the Korteweg-de Vries (KdV)equation with dominant surface tension. These problems are formulated on the half-line and they involve linearisable boundaryconditions.